MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC RS SMOKE PENCIL; GOLDVAC PENCILS

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC RS SMOKE PENCIL; GOLDVAC PENCILS
Catalog Number 60-7520-005
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation in its original opened packaging.The lot and catalog numbers were verified.Visual inspection did not find any defects.Functional testing of the device with an esu system 7500 observed both cut and coag buttons to activate as intended.Auto-activation could not be recreated, therefore, the report was unable to be confirmed.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.Of the lot containing 1,000 units, this is the only complaint for this product and failure mode.A two-year review of complaint history revealed a total of 11 complaints for this product and failure mode.(b)(4).The instructions for use advises the user of the following.- always place unused associated electrosurgical accessories in a safe insulated location such as the provided holster when not in use.- unit should be inspected before each use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
A conmed representative reported on behalf of a user facility that during surgery the 60-7520-005 goldvav smoke pen activated without the switch being pressed.The smoke evacuator was also reported to operate continuously.To date, no additional information has been made available regarding patient status or the procedure.No patient injury was reported.This report is raised based on a reported malfunction with potential for injury with recurrence.

Brand Name
GOLDVAC RS SMOKE PENCIL
Common Device Name
GOLDVAC PENCILS
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, CP 11 36
MX  CP 1136
MDR Report Key7038803
Report Number3007305485-2017-00250
Device Sequence Number966292
Product Code GEI
UDI-Device Identifier00653405056341
UDI-Public(01)00653405056341(17)190628(10)201706285
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Catalogue Number60-7520-005
Device Lot Number201706285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1